Colorado, 2004

Hail in Colorado, June 26, 2004

June 26, 2004 · NWS BOU · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM MST, 5 hours 21 minutes earlier.

Area forecast discussion, Jun 26, 1:55 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SAT JUN 26 2004

.SHORT TERM...CONVECTION ACROSS MOUNTAINS MOVING ONTO PLAINS IN A
COUPLE OF WAVES.  ACARS SOUNDING STILL SHOWING SOME CONVECTIVE
INHIBITION TO OVERCOME BEFORE CAP IS BROKEN.  IT APPEARS THAT THERE
MAY BE A WEAK SHORTWAVE EMBEDDED IN THE FLOW ALOFT WHICH IS HELPING
TO DISSOLVE CAP.  CURRENT CONVECTION LOOKS TO BE ORGANIZED AND
LINEAR IN NATURE WHICH SUGGESTS THAT THERE COULD BE A SHORTWAVE
MOVING OVERHEAD.  STORMS SHOULD CONTINUE TO MARCH ACROSS PLAINS
DURING THE EVENING HOURS.  CAPE VALUES FROM ACARS SOUNDING DATA
REACHING 1500 J/KG...CANNOT RULE OUT THE POSSIBILITY OF A FEW SEVERE
STORMS THIS EVENING ACROSS PLAINS GIVEN ADEQUATE INSTABILITY AND
LIFT FROM SHORTWAVE.  HAIL WILL BE THE MAIN CONCERN AS SHEAR NOT ALL
THAT IMPRESSIVE.  STORMS MOVING SLIGHTLY FASTER THAN ANTICIPATED...
SO WIDESPREAD FLOODING POTENTIAL LOW.  MODELS GENERATE PRECIPITATION
OVERNIGHT...ESPECIALLY FAR EASTERN PLAINS.  DIV-Q PROGS SHOW WEAK
Q-G ASCENT WHICH COULD SUPPORT THE POSSIBILITY OF OVERNIGHT RAINS.
HOWEVER...THERE MAY BE ENOUGH SUBSIDENCE BEHIND THE WEAK WAVE TO
OFFSET THE PRECIPITATION POTENTIAL.  ALSO...THE ONGOING ACTIVITY
UPSTREAM LOOKS DIURNALLY DRIVEN...WITH NO ORGANIZED CONVECTION.
WILL NOT EXTEND PRECIPITATION BEYOND MIDNIGHT.  BOUNDARY LAYER WIND
AND HUMIDITY PROGS SUGGEST SOME LOW CLOUDS AND FOG DEVELOPING BY
MORNING ACROSS THE FAR NORTHEAST PLAINS.  HOWEVER THERE LOOKS TO BE
ENOUGH DRAINAGE WINDS TO KEEP FOG LOCALIZED...SO WILL NOT MENTION AT
THIS TIME.  ON SUNDAY...LOW AND MID LEVELS OF THE ATMOSPHERE REMAIN
MOIST WITH PRECIPITABLE WATER VALUES HOVERING AROUND EIGHT TENTHS OF
AN INCH ACROSS THE PLAINS. ATMOSPHERE SHOULD BECOME UNSTABLE BY
AFTERNOON...WITH STORMS DEVELOPING OVER MOUNTAINS.  MODELS INDICATE
A NORTHERLY SURGE MOVING ACROSS PLAINS AFTER 18Z WHICH MAY KEEP
AIRMASS ACROSS PLAINS CAPPED AND STORMS FROM MOVING TOO FAR
EASTWARD.  HOWEVER...MODELS ALSO SHOW A SLIGHTLY STRONGER SHORTWAVE
MOVING ACROSS AREA DURING AFTERNOON WHICH COULD OFFSET THE STABLE
ATMOSPHERE AND ALLOW STORMS TO MOVE OFF FOOTHILLS.  I HAVE SOME
UNCERTAINTIES AS TO WHICH WILL PREVAIL AND AM HESITANT ABOUT MAKING
ANY ADJUSTMENTS TO CURRENT FORECAST AT THIS TIME.

.LONG TERM DISCUSSION...SUN NGT-TUE...MDLS KEEP SURFACE HI PRES OVR
THE PLAINS AND THE AIR MASS ACRS THE PLAINS AND ERN SLP MOIST AND
UNSTABL WITH LRG CAPES ON SUN NGT AND MON WITH SUM DRYING ON TUE.
WHILE DYNAMICS ARE WEAK...PRECIPITIBLE WATERS ARE RELATIVELY HI.  SO
WILL KEEP SCT SHWRS AND TSTMS MAINLY DURING AFTN AND EVE PERIODS FM
MTNS EWD OVR URBAN CORRIDOR AND PLAINS. TEMPS WILL REMAIN COOL ON
MON WITH SUM WARMING ON TUE AS SFC HI PRES MOVES E.  GENERALLY FAVOR
THE ETA MOS THRU TUE NGT AND ETA12 SFC TEMPS ON WED.

IN EXTENDED PERIOD...WED-SAT...MDLS KEEP WK UPR RDG OVR CNTRL RCKYS
ALG WITH SUM WK SFC LEE TROFG.  GFS SHWS ABUNDANT MOISTURE WITH PCPN
THRU THE PRD AND MOS POPS ARE HIR THAN CLIMO.  SO WILL KEEP MENTION
OF SUMMERTIME USUAL AFTN AND EVE CONVECTIVE SHWRS AND TSTMS.  TEMPS
WILL GRADUALLY WARM TO NEAR SEASONAL NORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

D-L/GARD...WFO BOULDER
Hazardous weather outlook, Jun 26, 9:47 AM MST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT SAT JUN 26 2004

COZ030>051-271200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1047 AM MDT SAT JUN 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
MOUNTAINS AND FOOTHILLS...MOVING ONTO THE PLAINS DURING THE
AFTERNOON.  A FEW STORMS COULD BECOME SEVERE ACROSS THE PLAINS WITH
LARGE HAIL THE PRIMARY THREAT.  THE STORMS WILL BE SLOW MOVING AND
COULD PRODUCE LOCALLY HEAVY RAIN IN SOME LOCATIONS.

ABUNDANT LOW AND MID LEVEL MOISTURE IN WEAK NORTHWEST FLOW ALOFT
COMBINED WITH DAYTIME HEATING WILL HELP INITIATE THUNDERSTORM
DEVELOPMENT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY SIMILAR WEATHER IS EXPECTED AGAIN SUNDAY AS NORTHWEST FLOW
ALONG WITH ABUNDANT SURFACE MOISTURE LINGERS OVER THE AREA.  SHEAR
IN THE LOWER LEVELS OF THE ATMOSPHERE MAY BE A BIT MORE FAVORABLE
FOR SUPERCELL DEVELOPMENT SUNDAY AFTERNOON THAN THE PAST FEW DAYS.
THUS...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THE
EASTERN PLAINS SUNDAY AFTERNOON.  LITTLE CHANGE IS EXPECTED FOR
MONDAY.  HOWEVER...A GRADUAL TRANSITION TO A WARMER AND DRIER
WEATHER PATTERN IS EXPECTED BEGINNING TUESDAY AS HIGH PRESSURE
BUILDS INTO WESTERN COLORADO.  BUT THERE WILL STILL BE ENOUGH
MOISTURE TRAPPED UNDER THIS RIDGE TO KEEP A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

D-L/GARD...WFO BOULDER

The radar

The Denver radar (KFTG), 103 km away, was scanning. The volume nearest the first event began at 02:14 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Morgan

When
June 26, 7:16 PM MST
Where
Morgan County, 2 mi N of Snyder
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.350, -103.583

Hail, Morgan

When
June 26, 7:18 PM MST
Where
Morgan County, Snyder
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.317, -103.583

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402377, 5402378.